Alert archive / Mississippi / Wind Advisories in 2018
Wind Advisory 11, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Dec 26, 2018, 10:40 AM CST for 4 states. It took effect at Dec 27, 2018, 12:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2018, 10:40 AM CST (16:40 UTC)
- In effect from
- Dec 27, 2018, 12:00 AM CST
- Expired
- Dec 27, 2018, 2:10 PM CST
- In force
- 14 hr
- Issued by
- NWS Memphis, TN
All 55 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057 WWUS74 KMEG 261640 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1040 AM CST Wed Dec 26 2018 ...Windy conditions to develop overnight through Thursday... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-270045- /O.NEW.KMEG.WI.Y.0011.181227T0600Z-181228T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1040 AM CST Wed Dec 26 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect from midnight tonight to 6 PM CST Thursday. * WINDS...Sustained winds of 20 to 25 miles an hour with gusts around 35 miles an hour are expected. The strongest gusts are forecast in eastern Arkansas to near 40 miles an hour. * TIMING...Midnight tonight through 6 pm CST Thursday. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor object may be blown around. High profile vehicles traveling on east-west roadways may experience traveling difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
737 WWUS74 KMEG 262053 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 253 PM CST Wed Dec 26 2018 ...Windy conditions to develop overnight through Thursday... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-271030- /O.CON.KMEG.WI.Y.0011.181227T0600Z-181228T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 253 PM CST Wed Dec 26 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... * WINDS...Sustained winds of 20 to 25 miles an hour with gusts around 35 miles an hour are expected. The strongest gusts may reach 40 miles an hour. * TIMING...Midnight tonight through 6 pm CST Thursday. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor object may be blown around. High profile vehicles traveling on east-west roadways may experience traveling difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
252 WWUS74 KMEG 270217 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 817 PM CST Wed Dec 26 2018 ...Windy conditions to develop overnight through Thursday... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-271115- /O.CON.KMEG.WI.Y.0011.181227T0600Z-181228T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 817 PM CST Wed Dec 26 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... * WINDS...Sustained winds of 20 to 25 miles an hour with gusts to around 40 miles an hour are expected. * TIMING...Midnight tonight through 6 pm CST Thursday. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor object may be blown around. High profile vehicles traveling on east-west roadways may experience traveling difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
038 WWUS74 KMEG 270932 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 332 AM CST Thu Dec 27 2018 ...Windy conditions expected today... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-272230- /O.CON.KMEG.WI.Y.0011.000000T0000Z-181228T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 332 AM CST Thu Dec 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Sustained winds of 20 to 25 miles an hour with gusts to around 40 miles an hour are expected. * TIMING...through 6 pm CST Thursday. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor object may be blown around. High profile vehicles traveling on east-west roadways may experience traveling difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
290 WWUS74 KMEG 272010 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 210 PM CST Thu Dec 27 2018 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-272115- /O.CAN.KMEG.WI.Y.0011.000000T0000Z-181228T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 210 PM CST Thu Dec 27 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Memphis has cancelled the Wind Advisory. Winds have decreased enough to cancel the advisory. Some areas will see gusts near 25 mph in the next couple of hours. However, the sustains winds will be less than 20 mph. Later this afternoon, the winds will decrease to near 10 mph from the south. $$ TLSJr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 26, 5:27 AM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Dec 26, 5:27 AM CST, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Memphis TN 527 AM CST Wed Dec 26 2018 .UPDATE...Aviation Discussion. && .PREV DISCUSSION... /issued 315 AM CST Wed Dec 26 2018/ Skies are cloudy across the forecast area early this morning with temperatures ranging from the mid 30s to mid 40s. Some patchy areas of fog have develop across the region with Jonesboro currently reporting 1/4 mile visibility. Unless some additional sites report some dense fog, will not be issuing a Dense Fog Advisory at this time. A few light rain showers are moving across north Mississippi at this time. Currently, a warm front extends across north Texas through northern Louisiana and into central Mississippi. This front will move slowly north today. Scattered showers are expected to develop ahead of the warm front today and move into mainly western sections of the forecast area. Temperatures will be above normal today with highs in the mid 50s to around 60 degrees. The warm front will move through the forecast area tonight bringing more showers. Temperatures will remain relatively mild tonight with lows Thursday morning in the low to mid 50s. By Thursday, a cold front will be moving into western Arkansas. Showers and a few thunderstorms will develop ahead of the front and move through the region. Some gusty south winds will also be possible on Thursday and a Wind Advisory may be needed. Temperatures will be rather pleasant for late December with highs in the mid 60s. The cold front will move through the region Thursday night with more showers and isolated thunderstorms. There could be a strong or possibly severe thunderstorm over north Mississippi with damaging winds as the main threat. By Friday, the cold front will be east of the region with rain ending across eastern sections of the forecast area. Temperatures will be cooler on Friday but highs will remain at or near normal levels. Dry weather will remain through Friday night as high pressure briefly builds into the region. Southwest flow aloft will bring several upper level disturbances ti the region over the weekend with more showers expected both Saturday and Sunday. Temperatures will be a little cooler over the weekend with reading dropping to below normal levels. Another cold front will drop south from the northern plains on Monday and then move through the forecast area Monday night and Tuesday bringing more rain to the region. ARS && .AVIATION...12Z TAFs Messy TAF set this cycle. IFR to LIFR conditions due to low clouds and fog early with vicinity showers near JBR MEM and MKL will gradually improve to VFR conditions by midday, but conditions will deteriorate again overnight Generally light East winds today will increase overnight and shift more southeasterly as the next round of showers approaches from the west. All sites should see rain on station by morning. Wind speeds overnight are expected to be sustained 15-20mph with gusts to 30, strongest at JBR. LLWS is also expected overnight, continuing into tomorrow. AMD NOT SKED at TUP for missing visibility. 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Dec 26, 3:30 AM CST, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 330 AM CST Wed Dec 26 2018 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-271130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 330 AM CST Wed Dec 26 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong, gusty south winds are expected Thursday. Wind gusts may exceed 35 mph at times. Strong to severe thunderstorms are possible on Thursday mainly south of Interstate 40. Isolated damaging winds are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 10:26 AM CST | River Flood Warning | MEG | Monroe | 71 hr |
| Dec 26, 10:26 AM CST | River Flood Warning | MEG | Monroe | 62 hr |
| Dec 26, 1:45 PM CST | River Flood Advisory | MEG | Decatur, Hardin | 31 hr |
Nearby
Wind Advisories in Mississippi, 2018Wind Advisories in Tennessee, 2018Wind Advisories in Arkansas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.